Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 11, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 15, 2006, 2:13 AM CST for 27 counties in Kansas. It took effect at Mar 15, 2006, 10:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 2:13 AM CST (08:13 UTC)
- In effect from
- Mar 15, 2006, 10:00 AM CST
- Expired
- Mar 15, 2006, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3100 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 150813 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 213 AM CST WED MAR 15 2006 ...STRONG WINDS ARE EXPECTED TODAY ACROSS WESTERN KANSAS... .LOW PRESSURE WILL DEEPEN IN THE LEE OF THE ROCKIES TODAY MAKING FOR A STRONG PRESSURE GRADIENT AND VERY WINDY CONDITIONS. KSZ030-031-043>046-061>066-074>081-084>090-151800- /O.NEW.KDDC.WI.Y.0011.060315T1600Z-060316T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 213 AM CST WED MAR 15 2006 /113 AM MST WED MAR 15 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH BY LATE MORNING INTO THE AFTERNOON. IN ADDITION AN EXTREME FIRE DANGER EXISTS WITH VERY LOW RELATIVE HUMIDITIES. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE WILDFIRES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
5 follow-up statements
000 WWUS73 KDDC 151527 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 927 AM CST WED MAR 15 2006 ...STRONG WINDS ARE EXPECTED TODAY ACROSS WESTERN KANSAS... .LOW PRESSURE WILL DEEPEN IN THE LEE OF THE ROCKIES TODAY MAKING FOR A STRONG PRESSURE GRADIENT AND VERY WINDY CONDITIONS. KSZ061-074-084-151630- /O.CAN.KDDC.WI.Y.0011.060315T1600Z-060316T0000Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 927 AM CST WED MAR 15 2006 /827 AM MST WED MAR 15 2006/ ...WIND ADVISORY IS CANCELLED... WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA TODAY. THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. $$ KSZ030-031-043>046-062>066-075>081-085>090-152330- /O.CON.KDDC.WI.Y.0011.060315T1600Z-060316T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 927 AM CST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH BY LATE MORNING INTO THE AFTERNOON. IN ADDITION AN EXTREME FIRE DANGER EXISTS WITH VERY LOW RELATIVE HUMIDITIES. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE WILDFIRES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 152335 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 535 PM CST WED MAR 15 2006 ...STRONG WINDS CONTINUE THIS EVENING ACROSS PARTS OF WESTERN KANSAS... .LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO FORCE VERY STRONG SOUTH WINDS THIS EVENING. A TROUGH OF LOW PRESSURE WAS MOVING SLOWLY OUT OF COLORADO INTO FAR WESTERN KANSAS. AS THIS TROUGH MOVES THROUGH WINDS WILL SHIFT WEST AND FINALLY NORTHWEST AND DIMINISH. KSZ030-031-043>046-062>066-075>081-085>090-160045- /O.CON.KDDC.WI.Y.0011.000000T0000Z-060316T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 535 PM CST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTH TO SOUTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH WILL GRADUALLY TURN WEST AND NORTHWEST AND DIMINISH TO 20 TO 30 MPH DURING THE EVENING. THE WIND SHIFT AND DIMINISHING WIND SPEEDS WILL SPREAD ACROSS THE AREA FROM WEST TO EAST DURING THE EVENING HOURS WITH MOST AREAS BELOW ADVIOSRY LEVELS BY 9 PM CST. EXTREME FIRE DANGER CONTINUES AS VERY LOW RELATIVE HUMIDITIES COUPLE WITH THE STRONG WINDS. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE WILDFIRES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
000 WWUS73 KDDC 152336 CCA NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 535 PM CST WED MAR 15 2006 ...STRONG WINDS CONTINUE THIS EVENING ACROSS PARTS OF WESTERN KANSAS... .LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO FORCE VERY STRONG SOUTH WINDS THIS EVENING. A TROUGH OF LOW PRESSURE WAS MOVING SLOWLY OUT OF COLORADO INTO FAR WESTERN KANSAS. AS THIS TROUGH MOVES THROUGH WINDS WILL SHIFT WEST AND FINALLY NORTHWEST AND DIMINISH. KSZ030-031-043>046-062>066-075>081-085>090-160045- /O.CON.KDDC.WI.Y.0011.000000T0000Z-060316T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 535 PM CST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH WILL GRADUALLY TURN WEST AND NORTHWEST AND DIMINISH TO 20 TO 30 MPH DURING THE EVENING. THE WIND SHIFT AND DIMINISHING WIND SPEEDS WILL SPREAD ACROSS THE AREA FROM WEST TO EAST DURING THE EVENING HOURS WITH MOST AREAS BELOW ADVIOSRY LEVELS BY 9 PM CST. EXTREME FIRE DANGER CONTINUES AS VERY LOW RELATIVE HUMIDITIES COUPLE WITH THE STRONG WINDS. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE WILDFIRES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
000 WWUS73 KDDC 152347 AAA NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 547 PM CST WED MAR 15 2006 ...STRONG WINDS CONTINUE THIS EVENING ACROSS PARTS OF WESTERN KANSAS... .LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO FORCE VERY STRONG SOUTH WINDS THIS EVENING. A TROUGH OF LOW PRESSURE WAS MOVING SLOWLY OUT OF COLORADO INTO FAR WESTERN KANSAS. AS THIS TROUGH MOVES THROUGH WINDS WILL SHIFT WEST AND FINALLY NORTHWEST AND DIMINISH. KSZ030-031-043>046-062>066-075>081-085>090-160300- /O.EXT.KDDC.WI.Y.0011.000000T0000Z-060316T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 547 PM CST WED MAR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. EXTREME FIRE DANGER CONTINUES AS VERY LOW RELATIVE HUMIDITIES COUPLE WITH THE STRONG WINDS. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE WILDFIRES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
000 WWUS73 KDDC 160243 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 843 PM CST WED MAR 15 2006 ...STRONG WINDS HAVE DIMINISHED OVER MUCH OF WESTERN KANSAS... .A TROUGH OF LOW PRESSURE MOVING ACROSS KANSAS FROM THE WEST WAS SHIFTING WINDS TO THE NORTHWEST AND CAUSING DECREASING WIND SPEEDS. THE WIND ADVISORY IN PLACE FOR MUCH OF THE AREA WILL BE ALLOWED TO EXPIRE AT 9:00 PM CST. KSZ030-031-043>046-062>066-075>081-085>090-160345- /O.EXP.KDDC.WI.Y.0011.000000T0000Z-060316T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 843 PM CST WED MAR 15 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... STRONG SOUTH WINDS HAVE NOW DIMINISHED TO SPEEDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS. THE WIND WILL GRADUALLY TURN WEST AND THEN NORTHWEST OVERNIGHT. THE WIND ADVISORY FOR MUCH OF SOUTHWEST KANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM CST THIS EVENING. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:51 PM CST, 11 hours 22 minutes earlier.
Area forecast discussion, Mar 14, 2:51 PM CST, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 251 PM CST TUE MAR 14 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE THE NEXT FEW DAYS WILL BE TEMPERATURES, AND HOW STRONG THE WINDS WILL GET ON WEDNESDAY. THE 12Z UA ANALYSIS SHOWED A BROAD 500 MB TROUGH OVER THE CENTRAL AND EASTERN CONUS WITH A RIDGE SITUATED OVER THE NORTHERN AND CENTRAL ROCKIES. A BARELY CLOSED SYSTEM WAS COMING ONSHORE IN THE PACIFIC NORTHWEST WHILE FARTHER SOUTH, A SUBTROPICAL SYSTEM WAS APPROACHING BAJA CALIFORNIA. BY WEDNESDAY MORNING, THE AXIS OF THE UPPER RIDGE WILL HAVE SHIFTED EAST INTO THE MIDWEST STATES. THE NORTHWEST U.S. SYSTEM WILL BE WEAKENING AS IT HEADS EAST TOWARD THE PLAINS. A SEGMENT OF THE SUBTROPICAL JET WILL BE APPROACHING SOUTHWEST KANSAS AT THE SAME TIME. WITH INCREASING HEIGHTS AND THICKNESS VALUES OVER THE AREA TONIGHT INTO WEDNESDAY, HIGH TEMPERATURES ON WEDNESDAY SHOULD REBOUND SOME 15 TO 20 DEGREES OVER TODAYS MAXES. THE WARMEST AREAS SHOULD BE ALONG THE COLORADO BORDER WHERE 850 MB TEMPERATURES WILL BE AROUND +18C AND SOME WEST/SOUTHWESTERLY DOWNSLOPE IS FORECAST TO OCCUR. THE OTHER CONCERN FOR WEDNESDAY WILL BE TEMPERATURES. MODEL 850 MB WIND SPEEDS ARE PUSHING 50 KTS BY 12Z WEDNESDAY. WHILE THEY DECREASE SOME WITH DIURNAL MIXING DURING THE MORNING HOURS AND SHIFT EAST, THERE IS STILL SOME 40-45 KT WINDS FORECAST OVER THE SOUTHEAST HALF OF THE CWA BY AFTERNOON. BUFKIT SOUNDINGS ARE INDICATING THE PRESENCE OF AN INVERSION THROUGH THE DAY, ESPECIALLY OVER THE EASTERN HALF OF THE CWA. THIS COULD KEEP US FROM REALIZING FULL MIXING WHICH COULD HOLD SURFACE WINDS BACK SOMEWHAT. THE 13KM DEV RUC SHOWS SURFACE WINDS TOPPING OUT AROUND 25 KTS WHICH IS SOMEWHAT BORDERLINE FOR AN ADVISORY. WILL HOLD OFF ON ANY HEADLINES NOW AND LET THE MID SHIFT TAKE A CLOSER LOOK AT AND CONSIDER THAT POSSIBILITY. ON WEDNESDAY NIGHT, ANOTHER FRONT MOVES SOUTH ACROSS SOUTHWEST KANSAS. FAIRLY DRY AIR IN PLACE WILL MEAN LIMITED CLOUDINESS BEHIND THE FRONT. WINDS WILL STAY UP A BIT OVERNIGHT WHICH WILL KEEP TEMPERATURES FROM BOTTOMING OUT TOO MUCH. HIGH ON THURSDAY SHOULD BE SIMILAR TO TODAY...IN THE UPPER 50S TO LOW 60S. DAYS 3-7... A COOL SURFACE HIGH WILL PARK OVER SOUTHERN CANADA AND THE LAKES BY THIS WEEKEND. A LARGE UPPER TROUGH WILL PROGRESS INLAND INTO THE WESTERN US. THIS WILL SET THE STAGE FOR AN EXTENDED PERIOD OF CLOUDY SKIES WITH BOUTS OF LIGHT RAIN OR PERHAPS EVEN SOME WET SNOW. DIURNAL TEMP RANGES WILL BE VERY SMALL GIVEN THE UPSLOPE FLOW AND LOW CEILINGS. DETAILS OF HOW THIS TROUGH WILL EVOLVE ARE NOISE AT THIS POINT. IF SHORTWAVE TROUGHS EJECT OUT OF THE MAIN TROUGH THEN THERE COULD BE A FEW ROUNDS OF SIGNIFICANT PRECIP. IF THE SYSTEM GOES NORTH AND WEST OF THIS AREA THEN WE COULD EVENTUALLY GET DRY SLOTTED AT MID LEVELS. AS IS TYPICAL, THE MODEL MOS DIURNAL RANGES WERE MUCH TOO HIGH. MAXES WERE LOWERED TO AROUND 40 FOR SAT-TUE AND LOWS WERE KEPT MAINLY IN THE 30S. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 71 34 58 / 0 0 0 0 GCK 33 71 30 57 / 0 0 0 0 EHA 34 74 32 58 / 0 0 0 0 LBL 36 73 35 60 / 0 0 0 0 HYS 34 69 29 55 / 0 0 0 0 P28 38 69 37 62 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/24
Hazardous weather outlook, Mar 14, 3:20 AM CST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 320 AM CST TUE MAR 14 2006 KSZ030-031-043>046-061>066-074>081-084>090-151100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 320 AM CST (220 AM MST) TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RANGELAND FIRE INDEX WILL BE IN THE EXTREME CATEGORY ON WEDNESDAY AND OUTDOOR BURNING SHOULD BE AVOIDED. STRONG WINDS WILL DEVELOP BY LATE MORNING INTO THE AFTERNOON WITH SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 OR 40 MPH AND LOW RELATIVE HUMIDITIES IN THE UPPER TEENS TO LOWER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.